High Wind, Capitan/Northern Sacramento Mountains / Sc Lincoln
- When
- April 5, 12:00 PM MST to 3:00 PM MST
- Where
- Capitan/Northern Sacramento Mountains / Sc Lincoln forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
2 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 5, 9:35 AM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1035 AM MDT WED APR 5 2006 .UPDATE...MADE SOME TWEAKS TO 1ST PERIOD TEMPS...ON AVERAGE 2 TO 4 DEGREES UPWARD...MORE PLACES THAN NOT. INCREASED POPS SLIGHTLY MUCH OF W ABOVE 7000 TO 8000 FEET TODAY AND JUST A FEW TWEAKS ACROSS N. OVERALL THOUGH GOING FCST LOOKS QUITE NICE...SADLY JUST NOT AS WET AS WE NEED IT TO BE TO HELP WITH DRY CONDITIONS...ESPECIALLY ACROSS LOW SPOTS. 43 && .DISCUSSION...300 AM MDT WED APR 5 2006 DIFFERENCES IN THE GFS AND NAM IN RESPECT TO UPGRADING THE HIGH WIND WATCH. PREFER THE GFS/RUC DEPICTION OF SHORT WAVES ROTATING ACROSS ARIZONA WITH A SECOND EXITING EAST CENTRAL NEW MEXICO MIDDAY. GFS DIMINISHES UPPER WINDS A BIT AFTER THESE FEATURES PASS TO OUR NORTHWEST AND EAST. CLOUD DEVELOPMENT NOTED WITH CONVECTION NOW STARTING TO SPARK OVER SOUTH CENTRAL AND SOUTHEAST ARIZONA. FORTUNATELY THE MODELS TAKE THE MAIN PORTION OF THIS SYSTEM ACROSS THE STATE TONIGHT. EXPECT WINDS TO STAY UP THIS EVENING...AND PROBABLY MUCH OF THE OVERNIGHT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. WIND ADVISORY MAY BE NEEDED THURSDAY AND THURSDAY NIGHT EAST SLOPES EASTWARD WITH A STRONG SHORT WAVE PASSING THROUGH OUR SOUTHERN CWA. WIND TO CONTINUE INTO FRIDAY MORNING FOR NORTHEAST QUARTER OF NEW MEXICO BEFORE THE STORM SYSTEM FINALLY EXITS. COLD AIR ALOFT ARRIVES LATE THIS AFTERNOON ALONG WESTERN BORDER WITH NAM A LITTLE SLOWER. H7 TEMPS FALL RAPIDLY OVERNIGHT THOUGH...ENOUGH TO GIVE SOME CONSIDERATION FOR WINTER WEATHER/SNOW ADVISORY ZONES 2 AND 4 TONIGHT. MODELS FORECAST 2 TO 4 INCHES OF SNOW ON AVERAGE OVER THIS AREA BUT WOULD MOST LIKELY BE ABOVE 7000-7500 FEET. UPPER RIDGE BUILDS SHARPLY FRIDAY FROM WEST...PREVAILS THROUGH THE WEEKEND. LOOKS LIKE RETURN FLOW COULD SET UP AGAIN BY LATE SUNDAY...MADE SOME ADJUSTMENTS TO POPS/WX FROM SUNDAY THROUGH DAY 7 WITH SYSTEM SWINGING THROUGH MONDAY BUT EXITING EARLY TUESDAY. && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TODAY FROM NOON TIL 8 PM MDT FOR NMZ001-NMZ002-NMZ003-NMZ004-NMZ005-NMZ006-NMZ007-NMZ008-NMZ009- NMZ010-NMZ011-NMZ012-NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018- NMZ019-NMZ020-NMZ021-NMZ026. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR NMZ103-NMZ104-NMZ107-NMZ108. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR NMZ104-NMZ108. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED APR 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE INTO NORTH AND CENTRAL NEW MEXICO TODAY AND PASS OVERHEAD TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVER THE AREA TODAY WITH A WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR PORTIONS OF THE NORTHEAST HIGHLANDS...CENTRAL HIGH PLAINS AND NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES. ACCUMULATING SNOWS MAY AFFECT PORTIONS OF THE NORTHERN AND WESTERN MOUNTAINS MAINLY AT AND ABOVE 7500 FEET TONIGHT. .DAYS TWO THROUGH SEVEN... BEFORE THE STORM EXITS TO THE EAST FRIDAY...POTENTIAL FOR GUSTY WEST TO NORTHWEST WINDS CONTINUES...THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO THURSDAY. A WIND ADVISORY MAY ALSO BE NECESSARY THURSDAY INTO THURSDAY EVENING FOR THE GUSTY WEST TO NORTHWEST WINDS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 99
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495476, 5495477.